Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Bohr's power series theorem in several variables


Authors: Harold P. Boas and Dmitry Khavinson
Journal: Proc. Amer. Math. Soc. 125 (1997), 2975-2979
MSC (1991): Primary 32A05
MathSciNet review: 1443371
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalizing a classical one-variable theorem of Bohr, we show that if an $n$-variable power series has modulus less than $1$ in the unit polydisc, then the sum of the moduli of the terms is less than $1$ in the polydisc of radius $1/(3\sqrt n\,)$.


References [Enhancements On Off] (What's this?)

  • 1. H. F. Bohnenblust and Einar Hille, On the absolute convergence of Dirichlet series, Ann. of Math. (2) 32 (1931), 600-622.
  • 2. Harald Bohr, A theorem concerning power series, Proc. London Math. Soc. (2) 13 (1914), 1-5.
  • 3. Seán Dineen and Richard M. Timoney, Absolute bases, tensor products and a theorem of Bohr, Studia Math. 94 (1989), no. 3, 227–234. MR 1019790
  • 4. Seán Dineen and Richard M. Timotey, On a problem of H. Bohr, Bull. Soc. Roy. Sci. Liège 60 (1991), no. 6, 401–404. MR 1162791
  • 5. Jean-Pierre Kahane, Some random series of functions, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 5, Cambridge University Press, Cambridge, 1985. MR 833073
  • 6. Steven G. Krantz, Function theory of several complex variables, 2nd ed., The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1992. MR 1162310
  • 7. Anna Maria Mantero and Andrew Tonge, The Schur multiplication in tensor algebras, Studia Math. 68 (1980), no. 1, 1–24. MR 583398
  • 8. Walter Rudin, Function theory in polydiscs, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0255841
  • 9. S. Sidon, Über einen Satz von Herrn Bohr, Math. Z. 26 (1927), 731-732.
  • 10. M. Tomić, Sur un théorème de H. Bohr, Math. Scand. 11 (1962), 103–106 (French). MR 0176040
  • 11. N. Th. Varopoulos, On an inequality of von Neumann and an application of the metric theory of tensor products to operators theory, J. Functional Analysis 16 (1974), 83–100. MR 0355642

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32A05

Retrieve articles in all journals with MSC (1991): 32A05


Additional Information

Harold P. Boas
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843–3368
Email: boas@math.tamu.edu

Dmitry Khavinson
Affiliation: Department of Mathematical Sciences, University of Arkansas, Fayetteville, Arkansas 72701
Email: dmitry@comp.uark.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04270-6
Received by editor(s): May 8, 1996
Additional Notes: The first author’s research was supported in part by NSF grant number DMS 9500916 and in part at the Mathematical Sciences Research Institute by NSF grant number DMS 9022140.
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1997 American Mathematical Society